Alert archive / Idaho / Wind Advisories in 2020
Wind Advisory 13, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Sep 5, 2020, 5:41 PM PDT for Baker County, Harney County, Malheur County, Oregon; 8 counties in Idaho. It took effect at Sep 7, 2020, 3:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2020, 5:41 PM PDT (00:41 UTC)
- In effect from
- Sep 7, 2020, 3:00 PM PDT
- Expired
- Sep 7, 2020, 11:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Boise, ID
Counties Boise County, ID, Camas County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Owyhee County, ID, Payette County, ID, Washington County, ID, Baker County, OR, Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 39 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3841 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
975 WWUS75 KBOI 060041 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 641 PM MDT Sat Sep 5 2020 ORZ061-063-061330- /O.NEW.KBOI.WI.Y.0013.200907T2200Z-200908T0300Z/ Harney County-Malheur County- 641 PM MDT Sat Sep 5 2020 /541 PM PDT Sat Sep 5 2020/ ...WIND ADVISORY IN EFFECT FROM 4 PM MDT /3 PM PDT/ TO 9 PM MDT /8 PM PDT/ MONDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Harney County and Malheur County. * WHEN...From 4 PM MDT /3 PM PDT/ to 9 PM MDT /8 PM PDT/ Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Local blowing dust will reduce visibility. * ADDITIONAL DETAILS...Travel may become difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ012-014>016-028>030-ORZ062-064-061330- /O.NEW.KBOI.HW.A.0001.200907T2200Z-200908T0300Z/ Lower Treasure Valley ID-Upper Treasure Valley- Southwest Highlands-Western Magic Valley-Camas Prairie- Owyhee Mountains-Southern Twin Falls County-Baker County- Oregon Lower Treasure Valley- 641 PM MDT Sat Sep 5 2020 /541 PM PDT Sat Sep 5 2020/ ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...Northwest winds 35 to 40 mph with gusts up to 55 mph possible. * WHERE...Lower elevations in Baker County, through the Treasure Valley of Oregon and Idaho, Magic Valley, Camas Prairie, and south to the Idaho/Nevada border. * WHEN...Monday afternoon and evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Blowing dust may reduce visibility and create a travel hazard. * ADDITIONAL DETAILS...Travel may become hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
6 follow-up statements
215 WWUS75 KBOI 060853 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 253 AM MDT Sun Sep 6 2020 ORZ061-063-062130- /O.CON.KBOI.WI.Y.0013.200907T2200Z-200908T0300Z/ Harney County-Malheur County- 253 AM MDT Sun Sep 6 2020 /153 AM PDT Sun Sep 6 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM MDT /3 PM PDT/ TO 9 PM MDT /8 PM PDT/ MONDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Harney County and Malheur County. * WHEN...From 4 PM MDT /3 PM PDT/ to 9 PM MDT /8 PM PDT/ Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust may reduce visibility and create a travel hazard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ012-014>016-028>030-ORZ062-064-062130- /O.CON.KBOI.HW.A.0001.200907T2200Z-200908T0300Z/ Lower Treasure Valley ID-Upper Treasure Valley- Southwest Highlands-Western Magic Valley-Camas Prairie- Owyhee Mountains-Southern Twin Falls County-Baker County- Oregon Lower Treasure Valley- 253 AM MDT Sun Sep 6 2020 /153 AM PDT Sun Sep 6 2020/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 50 mph possible. Areas near Mountain Home could see higher winds. * WHERE...Portions of northeast and southeast Oregon and south central and southwest Idaho. * WHEN...From Monday afternoon through Monday evening. * IMPACTS...Damaging winds and power outages are possible. Travel could be difficult, especially for high profile vehicles. Blowing dust may reduce visibility and create a travel hazard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
462 WWUS75 KBOI 061843 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1243 PM MDT Sun Sep 6 2020 ORZ061-061945- /O.CAN.KBOI.WI.Y.0013.200907T2200Z-200908T0300Z/ Harney County- 1143 AM PDT Sun Sep 6 2020 ...WIND ADVISORY IS CANCELLED... Winds in Harney County are expected to stay below advisory levels. $$ IDZ014>016-030-070530- /O.UPG.KBOI.HW.A.0001.200907T2200Z-200908T0300Z/ /O.NEW.KBOI.HW.W.0002.200907T2200Z-200908T0300Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County- 1243 PM MDT Sun Sep 6 2020 ...HIGH WIND WARNING IN EFFECT FROM 4 PM TO 9 PM MDT MONDAY... * WHAT...Northwest winds around 40 mph with gusts up to 60 mph expected. * WHERE...Portions of south central and southwest Idaho, including the cities of Mountain Home and Bruneau. Interstate 84 between mileposts 70 and 105 is within the warning area. * WHEN...From 4 PM to 9 PM MDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will reduce visibility creating an additional travel hazard. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IDZ012-028-029-ORZ062-064-070530- /O.UPG.KBOI.HW.A.0001.200907T2200Z-200908T0300Z/ /O.EXA.KBOI.WI.Y.0013.200907T2200Z-200908T0300Z/ Lower Treasure Valley ID-Camas Prairie-Owyhee Mountains- Baker County-Oregon Lower Treasure Valley- 1243 PM MDT Sun Sep 6 2020 /1143 AM PDT Sun Sep 6 2020/ ...WIND ADVISORY IN EFFECT FROM 4 PM MDT /3 PM PDT/ TO 9 PM MDT /8 PM PDT/ MONDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast and southeast Oregon and southwest Idaho. * WHEN...From 4 PM MDT /3 PM PDT/ to 9 PM MDT /8 PM PDT/ Monday. * IMPACTS...Gusty winds will blow unsecured objects around. Tree limbs could be blown down and a power outages may result. * ADDITIONAL DETAILS...Local blowing dust will reduce visibility creating an additional travel hazard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ013-070530- /O.EXA.KBOI.WI.Y.0013.200907T2200Z-200908T0300Z/ Boise Mountains- 1243 PM MDT Sun Sep 6 2020 ...WIND ADVISORY IN EFFECT FROM 4 PM TO 9 PM MDT MONDAY... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Southern part of Boise Mountains. * WHEN...From 4 PM to 9 PM MDT Monday. * IMPACTS...Gusty winds could blow unsecured objects around. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ORZ063-070530- /O.CON.KBOI.WI.Y.0013.200907T2200Z-200908T0300Z/ Malheur County- 1243 PM MDT Sun Sep 6 2020 /1143 AM PDT Sun Sep 6 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM MDT /3 PM PDT/ TO 9 PM MDT /8 PM PDT/ MONDAY... * WHAT...North winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Malheur County. * WHEN...From 4 PM MDT /3 PM PDT/ to 9 PM MDT /8 PM PDT/ Monday. * IMPACTS...Gusty winds could blow unsecured objects around. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
723 WWUS75 KBOI 070231 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 831 PM MDT Sun Sep 6 2020 IDZ014>016-030-071330- /O.CON.KBOI.HW.W.0002.200907T2200Z-200908T0300Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County- 831 PM MDT Sun Sep 6 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM TO 9 PM MDT MONDAY... * WHAT...Northwest winds around 40 mph with gusts up to 60 mph expected. * WHERE...Portions of south central and southwest Idaho, including the cities of Mountain Home and Bruneau. Interstate 84 between mileposts 70 and 105 is within the warning area. * WHEN...From 4 PM to 9 PM MDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will reduce visibility creating an additional travel hazard. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IDZ012-013-028-029-ORZ062>064-071330- /O.CON.KBOI.WI.Y.0013.200907T2200Z-200908T0300Z/ Lower Treasure Valley ID-Boise Mountains-Camas Prairie- Owyhee Mountains-Baker County-Malheur County- Oregon Lower Treasure Valley- 831 PM MDT Sun Sep 6 2020 /731 PM PDT Sun Sep 6 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM MDT /3 PM PDT/ TO 9 PM MDT /8 PM PDT/ MONDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast and southeast Oregon and southwest Idaho. * WHEN...From 4 PM MDT /3 PM PDT/ to 9 PM MDT /8 PM PDT/ Monday. * IMPACTS...Gusty winds will blow unsecured objects around. Tree limbs could be blown down and a power outages may result. * ADDITIONAL DETAILS...Local blowing dust will reduce visibility creating an additional travel hazard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
009 WWUS75 KBOI 070859 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 259 AM MDT Mon Sep 7 2020 IDZ014>016-030-072200- /O.CON.KBOI.HW.W.0002.200907T2200Z-200908T0300Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County- 259 AM MDT Mon Sep 7 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... * WHAT...Northwest winds around 40 mph with gusts up to 60 mph expected. * WHERE...Portions of south central and southwest Idaho, including the cities of Mountain Home and Bruneau. Interstate 84 between mileposts 70 and 105 is within the warning area. * WHEN...From 4 PM to 9 PM MDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will reduce visibility creating an additional travel hazard. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IDZ012-013-028-029-ORZ062>064-072200- /O.CON.KBOI.WI.Y.0013.200907T2200Z-200908T0300Z/ Lower Treasure Valley ID-Boise Mountains-Camas Prairie- Owyhee Mountains-Baker County-Malheur County- Oregon Lower Treasure Valley- 259 AM MDT Mon Sep 7 2020 /159 AM PDT Mon Sep 7 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM MDT /3 PM PDT/ THIS AFTERNOON TO 9 PM MDT /8 PM PDT/ THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast and southeast Oregon and southwest Idaho. * WHEN...From 4 PM MDT /3 PM PDT/ to 9 PM MDT /8 PM PDT/ Monday. * IMPACTS...Gusty winds will blow unsecured objects around. Tree limbs could be blown down and a power outages may result. * ADDITIONAL DETAILS...Local blowing dust will reduce visibility creating an additional travel hazard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
989 WWUS75 KBOI 071812 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1212 PM MDT Mon Sep 7 2020 IDZ014>016-030-080600- /O.EXT.KBOI.HW.W.0002.200907T2200Z-200908T0600Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County- 1212 PM MDT Mon Sep 7 2020 ...HIGH WIND WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... * WHAT...Northwest winds around 40 mph with gusts up to 60 mph expected. * WHERE...Portions of south central and southwest Idaho, including the cities of Mountain Home, Bruneau, Grandview, Oreana, and Murphy Hot Springs. Boise is not included. Interstate 84 between mileposts 70 and 105 is within the warning area. * WHEN...From 4 PM this afternoon to midnight MDT tonight. Strongest winds will occur between 6 PM and 10 PM MDT, then decrease from north to south after that. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will reduce visibility creating an additional travel hazard. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IDZ012-013-028-029-ORZ062>064-080600- /O.EXT.KBOI.WI.Y.0013.200907T2200Z-200908T0600Z/ Lower Treasure Valley ID-Boise Mountains-Camas Prairie- Owyhee Mountains-Baker County-Malheur County- Oregon Lower Treasure Valley- 1212 PM MDT Mon Sep 7 2020 /1112 AM PDT Mon Sep 7 2020/ ...WIND ADVISORY NOW IN EFFECT FROM 4 PM MDT /3 PM PDT/ THIS AFTERNOON TO MIDNIGHT MDT /11 PM PDT/ TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast and southeast Oregon and southwest Idaho. * WHEN...From 4 PM MDT /3 PM PDT/ this afternoon to midnight MDT /11 PM PDT/ tonight. Strongest winds will occur between 6 PM and 9 PM MDT /5 PM to 8 PM PDT/, and will decrease from north to south after that. * IMPACTS...Gusty winds will blow unsecured objects around. Tree limbs could be blown down and a power outages may result. * ADDITIONAL DETAILS...Local blowing dust will reduce visibility creating an additional travel hazard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
898 WWUS75 KBOI 080555 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1155 PM MDT Mon Sep 7 2020 IDZ014>016-030-080700- /O.EXP.KBOI.HW.W.0002.000000T0000Z-200908T0600Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County- 1155 PM MDT Mon Sep 7 2020 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... Winds across the area have weakened to below critical thresholds. Periods of gusty to breezy conditions will continue into the overnight. $$ IDZ012-013-028-029-ORZ062>064-080700- /O.EXP.KBOI.WI.Y.0013.000000T0000Z-200908T0600Z/ Lower Treasure Valley ID-Boise Mountains-Camas Prairie- Owyhee Mountains-Baker County-Malheur County- Oregon Lower Treasure Valley- 1155 PM MDT Mon Sep 7 2020 /1055 PM PDT Mon Sep 7 2020/ ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT /11 PM PDT/ TONIGHT... Winds across the area have weakened to below critical thresholds. Periods of gusty conditions will continue into the overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Sep 5, 1:38 PM PDT, 4 hours 3 minutes earlier.
Area forecast discussion, Sep 5, 1:38 PM PDT, 4 hours 3 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Boise ID
238 PM MDT Sat Sep 5 2020
...Added ORZ636 to Fire Weather Watch in Oregon...
.SHORT TERM...Tonight through Monday night...Southwest
flow aloft has again spread smoke from northern California
across eastern Oregon into western Idaho. Relatively little
smoke was along the Idaho/Nevada border but as winds aloft
become more westerly tonight and Sunday that area will get
more smoky. The smoke is expected to take 3 to 6 degrees
off max temperatures Sunday, most in eastern Oregon, less
in Idaho. Then, from northern Canada will come a strong
cold front and upper trough Monday. The front will arrive
in our northern zones midday Monday and southern zones
Monday afternoon, stronger on the Idaho side than in
Oregon. The front will be dry except in eastern-most Idaho
mountains which will have a slight chance of rain showers,
possibly changing to snow above 7000 feet late Monday night.
Post-frontal northwest winds will increase, especially in
southwest Idaho in the Camas Prairie and Snake Basin south
to the Nevada border. A high wind watch has been issued for
these areas late Monday afternoon and evening. Winds in
Oregon will not be as strong but a wind advisory has also
been issued for that area. Winds aloft will become
northerly and will blow the smoke out. Low temps Tuesday
morning will be the coolest since late spring.
.LONG TERM...Tuesday through Saturday...The extended
forecast will start off unseasonably cool behind the cold
front, with temperatures roughly 10-15 degrees below normal
across the region. Temperatures will then gradually warm
each day as an upper ridge builds and moves inland over
California. Temperatures will surpass normal on Thursday,
staying roughly 5-10 degrees above normal through Saturday.
Conditions will remain dry through the period.
&&
.AVIATION...Mainly VFR. Areas of haze and smoke causing MVFR
at times. Coverage of smoke will increase across the area
through the afternoon. Surface winds: southwest to northwest
5-15 kt with gusts to 20 kt. Winds aloft near 10kft MSL:
20-35 kt.
Sunday Outlook...VFR will continue under mostly clear skies
with areas of smoke. Breezy west to northwest surface winds
will develop during the afternoon, strongest through the
Snake River Valley southeast of KBOI. Winds aloft to 10kft
MSL will become northwest.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Fire Weather Watch from Monday afternoon through Monday evening
IDZ420-423-424-426.
High Wind Watch from Monday afternoon through Monday evening
IDZ012-014>016-028>030.
Red Flag Warning until 9 PM MDT this evening IDZ402-403-421.
OR...Fire Weather Watch from Monday afternoon through Monday evening
ORZ636-637.
High Wind Watch from Monday afternoon through Monday evening
ORZ062-064.
Wind Advisory from 4 PM MDT /3 PM PDT/ to 9 PM MDT /8 PM PDT/
Monday ORZ061-063.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...LC
LONG TERM....AL
AVIATION.....ALThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 5:41 PM PDT | High Wind Watch | BOI | Baker, Malheur | 18 hr |
| Sep 6, 2:10 PM PDT | Red Flag Warning | BOI | 30 hr | |
| Sep 6, 11:43 AM PDT | High Wind Warning | BOI | Ada, Elmore, Gooding, Jerome, Owyhee, Twin Falls | 35 hr |
Nearby
Wind Advisories in Idaho, 2020Wind Advisories in Oregon, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.